Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 151, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 7, 1994, 7:36 AM CDT for Harvey County, Kansas. It was in force for 54 min.
The area
The counties it named.
The facts
- Issued
- Jul 7, 1994, 7:36 AM CDT (12:36 UTC)
- Expired
- Jul 7, 1994, 8:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Harvey County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 071237 SVRICT KSC079-071330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 736 AM CDT THU JUL 7 1994 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...HARVEY COUNTY AT 735 AM WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM MCPHERSON TO HUTCHINSON. THE STORMS HAVE A HISTORY OF PRODUCING 60 TO 70 MILE AN HOUR WINDS. THE STORMS WERE MOVING SOUTHEAST AT 30 MILES AN HOUR AND WILL BE IN THE HALSTEAD AROUND 750 AM AND SEVERE STORMS WILL BE IN THE NEWTON AREA AROUND 805 AM. IF YOU ARE IN THE AREA FROM HALSTEAD TO NEWTON...GO TO A STURDY SHELTER TO PREPARE FOR DAMAGING WINDS OF 60 TO 70 MILES AN HOUR. WHEN THUNDERSTORMS ARE OCCURRING...YOU SHOULD MOVE INSIDE TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. CLC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:33 PM CDT, 9 hours 3 minutes earlier.
Area forecast discussion, Jul 6, 10:33 PM CDT, 9 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1032 PM CDT WED JUL 6 1994 NO MAJOR CHGS NEEDED. MSWIS SHWG MCS DVLPG OVR W NE. PER 7MA & 5MA WUD XPCT MCS TO RMN N OF CWA. WSR-88D SHWG RW/TRW OVR EC OK MOVG NE 15-20. WUD XPCT CNVCTN TO DSIPT BY ARND 03Z. GRID DATA SHWG ABNDNT H85 MSTR ESPCLY OVR SE SXNS SO WUD XPCT LO CLDS TO OVRPSRD SC & SE SXNS TWRD SR. RSL 68/88 04 SLN 70/89 04 HUT 70/92 04 ICT 71/92 04 CNU 70/89 03 ES
In the hours before
Special weather statement, Jul 7, 4:46 AM CDT, 2 hours 50 minutes before
KSZ032-033-047-048-050-067-071045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 446 AM CDT THU JUL 7 1994 ...STRONG THUNDERSTORMS ARE MOVING INTO CENTRAL KANSAS... AT 445 AM WEATHER SERVICE RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 15 MILES NORTHWEST OF RUSSELL TO 40 MILES SOUTHWEST OF RUSSELL. WINDS AROUND 50 MPH ARE POSSIBLE IN RUSSELL AND BARTON COUNTIES THROUGH 530 AM. THESE WINDS WILL LIKELY OCCUR IN ADVANCE OF THE RAIN. THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN AND POSSIBLY SOME SMALL HAIL AS THEY MOVE SOUTHEAST AT 30 MPH. HOWERTON
Special weather statement, Jul 7, 4:46 AM CDT, 2 hours 50 minutes before
KSZ032-033-047-048-050-067-071045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 446 AM CDT THU JUL 7 1994 ...STRONG THUNDERSTORMS ARE MOVING INTO CENTRAL KANSAS... AT 445 AM WEATHER SERVICE RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 15 MILES NORTHWEST OF RUSSELL TO 40 MILES SOUTHWEST OF RUSSELL. WINDS AROUND 50 MPH ARE POSSIBLE IN RUSSELL AND BARTON COUNTIES THROUGH 530 AM. THESE WINDS WILL LIKELY OCCUR IN ADVANCE OF THE RAIN. THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN AND POSSIBLY SOME SMALL HAIL AS THEY MOVE SOUTHEAST AT 30 MPH. HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:02 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 58 min |
| Jul 7, 5:50 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 55 min |
| Jul 7, 6:27 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 63 min |
| Jul 7, 6:47 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 58 min |
| Jul 7, 7:00 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 45 min |
| Jul 7, 7:05 AM CDT | Severe Thunderstorm Warning | ICT | McPherson | 55 min |
| Jul 7, 7:10 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 50 min |
| Jul 7, 7:45 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 60 min |
| Jul 7, 8:20 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 55 min |
| Jul 7, 8:20 AM CDT | Severe Thunderstorm Warning | ICT | Chase | 55 min |
| Jul 7, 9:11 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase | 64 min |
| Jul 7, 9:17 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 58 min |
| Jul 7, 10:10 AM CDT | Severe Thunderstorm Warning | ICT | Woodson | 65 min |
| Jul 7, 10:56 AM CDT | Severe Thunderstorm Warning | ICT | Allen | 64 min |
| Jul 7, 11:23 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 67 min |
| Jul 7, 12:09 PM CDT | Severe Thunderstorm Warning | ICT | Bourbon, Crawford | 66 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.